Hail, Wabaunsee
- When
- May 2, 9:09 PM CST
- Where
- Wabaunsee County, 8 mi SW of Eskridge
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.767, -96.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 2, 2:50 PM CST, 6 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT TUE MAY 2 2006 .DISCUSSION... SFC OBS SHOW TEMPERATURES IN THE 70S ACROSS THE AREA...WITH 60F DEWPOINTS MOVING INTO SOUTH CENTRAL AND SE KS. UPPER WAVE PER WV IMAGERY MOVING THOROUGH NE AND SD...AND SOUTHWEST INTO NW KS. FRONT HAS BROUGHT STRONG GUSTY WINDS INTO THE HIGH PLAINS THIS AFTERNOON. FOR TONIGHT AND WEDNESDAY...THUNDERSTORMS WITH HEAVY RAINFALL STILL PRIMARY CONCERN. SEVERAL FEATURES NEED ATTENTION...THE FIRST OF WHICH WILL BE STORMS FIRING ALONG THE DRYLINE IN SW KS AND PROPAGATING EASTWARD. SECOND CONCERN WILL BE WARM AIR ADVECTION SHOWERS AND STORMS DEVELOPING IN THE EVENING INTO THE EARLY MORNING HOURS AS THE LLJ INCREASES...AND LASTLY MAIN FRONT PROGGED TO PUSH THROUGH DURING THE DAY WEDNESDAY. MODEL RUNS VARY ON WHICH FEATURE GETS THE MOST EMPHASIS...WITH 12Z RUNS CONSOLIDATING THE 3 OVER THE AREA BY MORNING WHILE 18Z RUNS EMPHASIZE THE WAA AND FRONTAL BOUNDARY MORE. IN ANY CASE...WITH 25-40KTS 0-6KM SHEAR AND CAPES 1-2K J/KG ACROSS MUCH OF THE AREA...HAIL THREAT EXISTS ALONG WITH HEAVY RAINFALL. GUIDANCE INDICATES MOST BASINS COULD TAKE ANOTHER 1.5 INCHES BEFORE FLOODING BECOMES A PROBLEM...HOWEVER LOCALLY HEAVY RAINFALL WILL NEED TO BE WATCHED. 850MB WINDS VEER AROUND TO THE WEST AT 12Z...AND WITH CORFIDI VECTORS WEST NORTHWEST 25-30KTS THINK STORMS WILL CONTINUE TO MOVE...ALTHOUGH SOME TRAINING WILL BE POSSIBLE. THINK THE FRONT WILL GET A SOUTHWARD PUSH FROM OVERNIGHT/EARLY MORNING CONVECTION...AND MODELS MAY BE A BIT FAR NORTH FOR THE AFTERNOON WITH POSITION. HAVE DIMINISHED POPS NW TO SE IN THE AFTERNOON. AS ANOTHER IN A SERIES OF SHORTWAVES PASSES ACROSS THE CWA...SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ALONG AND NORTH OF THE FRONT WEDNESDAY NIGHT...MAINLY SOUTH OF I-70...WITH A SLIGHT CHANCE FOR SHOWERS TO THE NORTH. DRIER AIR WILL GRADUALLY WORK SOUTHWARD ON INTO THURSDAY. WITH WEST TO SOUTHWEST FLOW ALOFT ABOVE THE COOLER AIR...STILL A SLIGHT CHANCE FOR SHOWERS MOST AREAS WITH A CHANCE FOR SOME THUNDER SOUTHERN CWA. A SLIGHT CHANCE FOR SHOWERS WILL LINGER INTO FRIDAY MAINLY ACROSS THE SOUTHERN CWA. TEMPERATURES WILL BE COOL BEHIND THE FRONT WITH NORTHEAST FLOW...CLOUDS AND PRECIP CHANCES WEDNESDAY NIGHT INTO FRIDAY. HAVE LOWERED HIGHS SLIGHTLY FOR THURSDAY AND FRIDAY WITH HIGHS IN THE MIDDLE 60S WITH LOWS IN THE MIDDLE 40S TO AROUND 50. AS THE NEXT SHORTWAVE EMERGING INTO THE SOUTHERN PLAINS FROM THE ROCKIES PASSES MAINLY TO THE SOUTH OF THE CWA...EXPECT DRIER NORTHEAST FLOW TO PREVAIL ON INTO THE WEEKEND AND KEEP THE CWA DRY AS PRECIP SHOULD STAY JUST SOUTH OF THE CWA. WITH DECREASING CLOUDS AND DRY AIR HOLDING INTO PLACE WITH LIGHTER WINDS...LOWS SATURDAY AND SUNDAY WILL BE COOL WITH READINGS IN THE LOW TO MIDDLE 40S. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES SUNDAY NIGHT AND MONDAY AS A SHORTWAVES MOVES ACROSS THE NORTHERN PLAINS AND UPPER MS VALLEY WITH ANOTHER COLD FRONT. WITH THE WAA/MOISTURE ADVECTION AHEAD OF THE WAVE AND FRONT SUNDAY NIGHT THEN BOUNDARY LINGERING MONDAY...HAVE ADDED SLIGHT CHANCE POPS THEN DRY ON TUESDAY. WILL KEEP HIGHS IN THE MIDDLE 70S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 440 PM CDT TUE MAY 2 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-031400- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 440 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY BY LATE EVENING ACROSS NORTH CENTRAL KANSAS...THEN OVER MUCH OF THE NORTHEAST AND EAST CENTRAL AREAS AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL STILL BE LIKELY ACROSS MUCH OF THE AREA WEDNESDAY MORNING TO THE SOUTH OF I 70. SOME OF THE STORMS MAY PRODUCE HAIL...GUSTY WINDS AND HEAVY RAINFALL. A CHANCE FOR THUNDERSTORMS WILL THEN LINGER INTO THE AFTERNOON AS WELL BUT ARE NOT EXPECTED TO BE SEVERE. THE CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY TO THE SOUTH OF I 70...BUT ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT.
The Topeka radar (KTWX), 26 km away, was scanning. The volume nearest the first event began at 03:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508972.